Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 8, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 18, 2000, 9:19 PM CDT for Montgomery County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2000, 9:19 PM CDT (02:19 UTC)
- Expired
- May 18, 2000, 11:20 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 190219 FFWLZK ARC097-190420- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 919 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 1120 PM CDT * AT 920 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS ACROSS MONTGOMERY COUNTY. THE THUNDERSTORMS IN THIS LINE ARE MOVING EASTWARD AT 30 MPH. THESE THUNDEDRSTORMS ARE PRODUCING VERY HEAVY RAINFALL WITH DOPPLER RADAR ESTIMATES OF OVER TWO INCHES SINCE 830 PM. THIS LINE OF THUNDERSTORMS WILL MOVE DROP SLOWLY SOUTHWARD AND OUT OF MONTGOMERY COUNTY BY 11 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN AROUND AND GO THE OTHER WAY. 49
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 18, 4:00 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 18, 4:00 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT THU MAY 18 2000 NOT MUCH TIME DUE TO SEVERE WEATHER...SO WILL MAKE BRIEF. BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS HAS ALREADY BROKEN OUT OVER NORTHWEST AR/EASTERN OK THIS AFTERNOON. WILL ALLOW THE LINE TO DRIFT EAST INTO WESTERN AND CENTRAL AR TONIGHT...SO WILL GO WELL ABOVE NGM MOS POPS OVER ABOUT THE NORTHWEST HALF OF THE FORECAST AREA. SEE SWODY1 FOR SEVERE WX DISCO. FRONT WILL SAG INTO CENTRAL AR FRI...THEN STALL. WILL ALLOW THINGS TO DRY OUT NORTHERN COUNTIES...BUT WILL HAVE TO KEEP SCATTERED SHOWERS/THUNDERSTORMS IN THE SOUTH HALF OF THE FORECAST AREA...NEAR AND SOUTH OF THE FRONTAL BOUNDARY. FRI NIGHT...ANOTHER SHORT WAVE PROGGED BY MOST OF THE MODELS TO COME EAST FROM OK. IN RESPONSE...SURFACE WAVE SHOULD DEVELOP ALONG THE STATIONARY FRONT IN OK...AND COME EAST DURING THE NIGHT. THINK THIS WILL RESULT IN SCAT\TERED TO NUMEROUS SHOWERS/THUNDERSTORMS FRI NIGHT INTO SAT. WILL GO WITH LIKELY POPS...WELL ABOVE THE NGM MOS POPS. SHOULD GET A BREAK BY SAT NIGHT/SUN AS SHORT WAVE MOVES EAST OF THE REGION. 45 .LIT...NONE.
In the hours before
Local storm report, May 18, 6:07 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3 SE VALLEY SPGS AR .75 INCH HAIL
05/18/00 BOONE
0505 PM WESTERN GROVE AR .75 INCH HAIL
05/18/00 NEWTON
28Local storm report, May 18, 7:08 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM MOKO AR WIND DAMAGE
05/18/00 FULTON TREES DOWN IN THE ROAD AT
MOKO AND STURKEY.
28Local storm report, May 18, 7:08 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM MOKO AR WIND DAMAGE
05/18/00 FULTON TREES DOWN IN THE ROAD AT
MOKO AND STURKEY.
28Local storm report, May 18, 8:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM BOARD CAMP AR .75 INCH HAIL
05/18/00 POLK
28Local storm report, May 18, 8:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM BOARD CAMP AR .75 INCH HAIL
05/18/00 POLK
28Local storm report, May 18, 8:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM MOKO AR WIND DAMAGE
05/18/00 FULTON TREES DOWN IN THE ROAD AT
MOKO AND STURKEY.
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
| May 18, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 36 min |
| May 18, 7:25 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 50 min |
| May 18, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 50 min |
| May 18, 7:50 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 65 min |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 48 min |
| May 18, 9:12 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 63 min |
| May 18, 9:33 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 47 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 35 min |
| May 18, 10:11 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 64 min |
| May 18, 11:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 47 min |
| May 19, 12:09 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 3 hr |
| May 19, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 24 min |
| May 19, 2:14 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 19, 2:18 AM CDT | Flash Flood Warning | LZK | Clark, Dallas, Hot Spring, Pike | 4 hr |
| May 19, 3:38 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.